question-icon

What causes nausea, frequent urination, bloating, back pain and cramping?

default
Posted on Tue, 10 May 2016
Question: I am 41 and keep having pregnancy-type symptoms episodes almost every month for past 3 years. Nausea, increased bathroom usage, pressure on the bladder, back pain, cramping and my stomach bloats up. I have taken at least 12 pregnancy tests, all negative over the 3 years. The symptoms Usually lasts 3 days to a week, not same week as period. I have been back and forth to doctor and get pharyngitis or urinary tract infections as diagnosis all the time. I asked doctor if my immune system is weak and she keeps saying no. I also get sick every year when my students get sick mostly colds.
doctor
Answered by Dr. Jacqueline Brown (43 minutes later)
Brief Answer:
You could be having side effects of the lo Loestrin

Detailed Answer:
Hello, and I hope I can help you today.

Many of the symptoms you describe: bloating, breast tenderness, nausea and cramping can be side effects of birth control pills. If you have been taking this pill for the last three years, changing your birth control brand may help alleviate these symptoms.

Increaed pressure, urinary frequency, and back pain can be symptoms of enlargement of your uterus. I suggest you see a gynecologist for an examination to rule out any pelvic causes for your symptoms.

If you have had a recent normal GYN exam and/or just recently started the Lo Loestrin, I would be happy to make other suggestions.

Regarding your immune system,
no one who works around sick children can avoid catching their colds. Frequent hand washing and getting a flu vaccine are your best weapons against catching colds in the winter.

I hope I was able to adequately answer your question today and that my suggestions are helpful. If you need anything further, do not hesitate to supply me with additonal information or ask for clarification.

Best wishes,

Dr. Brown


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Jacqueline Brown (11 hours later)
Went and bought uristat kit and I have another uti. Will follow up with doctor Monday about lo loestrin also. So my question is-why am I getting colds and cold symptoms 3-4 times a year now versus only 1-2 five years ago? I have been teaching little kids over ten years but now I stay sick all winter and spring. And what can I do to lessen winter blues?
doctor
Answered by Dr. Jacqueline Brown (4 hours later)
Brief Answer:
You get sick more easily as you age

Detailed Answer:
Hello again,

It is extremely difficult when you work in any profession where you are constantly exposed to children to keep yourself healthy during the cold and flu season. Every year the strains of the viruses that plague us during the winter change, so there is no immunity that carries over from year to year. Most healthcare providers who work with children and parents of young children are also constantly plagued by URI symptoms during the colder months.

As we age, and I by no means imply that you are old, but our bodies in general become less resilient and bounce back from stress, lack of sleep, and illness than when we are in our 20's. Your primary care physician is the best person to discuss the details of your life and figure out if there are any potential medical issues that may be compromising your ability to fight off colds- like allergies or irritants in your environment, sinus problems, poor ventilation, lack of sleep, poor diet, and others. But what I can do is make some suggestions to help prevent colds that have been proven to be effective:

1. Get enough sleep. That is difficult for most of us who work, but at least 7 hours in a 24 hour period is a minimum for most people.

2. Wash your hands constantly or use hand sanitizer, and keep surfaces clean in your working environment as best as possible.

3. Get a humidifier. Most indoor environments that are heated are very dry. The inside of your your nose contains a mucous membrane that has cells that fight germs, but if those cells dry out infectious particles can get deeper into your respiratory tract.

4. Get a flu vaccine. Even if you don't usually get the flu, a large, well designed, multicenter medical trial of over 100,000 people in the New England Journal of Medicine showed that people who get flu vaccines have a 50% reduction of reported cold symptoms in winter and days of work lost to illness. So the flu vaccine also helps to prevent colds.

5. Certain nutritional supplements, like Echinacea, Vitamin C, Zinc and others have been shown to help prevent and/or alleviate cold symptoms

6. Have a healthy, well balanced diet and take vitamins. Most of us do not have a well-balanced diet and need some vitamin supplementation.

Regarding the "winter blues", trying to get at least some exposure to daylight every day is the best way to combat Seasonal Affective Disorder (the medical term for this problem). There are lamps that are designed to have the correct "mood lighting" that can help if you do not have any access to daylight during the day. These are used indoors in areas of the world that are dark all winter with little or no daylight for months. Ginko Biloba is a supplement that has some mood-elevating properties. But the best cure for the winter blues is not medical at all, it is taking a warm-weather vacation!

So I hope this additional advice is helpful to you. I want to re-iterate that most people who work or live with school-age children have similar problems with frequent illness and you are far from alone. This is also true about having symptoms of depression when you have limited exposure to daylight. If it is any consolation, the days are getting longer every day, and spring will be here soon...

Let me know if I can be any further help, and I hope you feel better soon,

Dr. Brown


Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. Jacqueline Brown

OBGYN

Practicing since :1996

Answered : 1425 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes nausea, frequent urination, bloating, back pain and cramping?

Brief Answer: You could be having side effects of the lo Loestrin Detailed Answer: Hello, and I hope I can help you today. Many of the symptoms you describe: bloating, breast tenderness, nausea and cramping can be side effects of birth control pills. If you have been taking this pill for the last three years, changing your birth control brand may help alleviate these symptoms. Increaed pressure, urinary frequency, and back pain can be symptoms of enlargement of your uterus. I suggest you see a gynecologist for an examination to rule out any pelvic causes for your symptoms. If you have had a recent normal GYN exam and/or just recently started the Lo Loestrin, I would be happy to make other suggestions. Regarding your immune system, no one who works around sick children can avoid catching their colds. Frequent hand washing and getting a flu vaccine are your best weapons against catching colds in the winter. I hope I was able to adequately answer your question today and that my suggestions are helpful. If you need anything further, do not hesitate to supply me with additonal information or ask for clarification. Best wishes, Dr. Brown